MAUDE Adverse Event Report: ARTHREX, INC. CORING REAMER, 12MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CORING REAMER, 12MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURG INSTR
Model Number CORING REAMER, 12MM WITH COLLARED PIN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tunnel filling with iliac crest cancellous bone with the help of the ordered hollow burrs (12mm) something went wrong during the second use of the device.The provided pictures show that the depth graduation shaft of the device is cracked and bent at the tip.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with he same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.One unpackaged ar-1227s serial/batch number (b)(6) was received for investigation.Component c2318-16-cannulated coring reamer 12mm was received for investigation - no collared pin, 12 mm was received with the device.Visual inspection identified that the cannulate coring reamer shaft at the distal end close to the teeth of the reamer is cracked and open.More in-depth visual evaluation observed heavy scratches lines in the inside diameter at the distal end close to the device's teeth and along the device shaft.The most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces upon insertion/use.However, the most probable cause is applying excessive mechanical forces upon insertion/use.

Brand Name
CORING REAMER, 12MM WITH COLLARED PIN
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19489682
Report Number1220246-2024-05153
Device Sequence Number15245002
Product Code LXH
UDI-Device Identifier00888867005709
UDI-Public00888867005709
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberCORING REAMER, 12MM WITH COLLARED PIN
Device Catalogue NumberAR-1227S
Device Lot Number11751313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown